Nebraska, 2002

Damaging Wind in Nebraska, July 25, 2002

July 25, 2002 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 AM CST, 0 minutes earlier.

Area forecast discussion, Jul 25, 1:45 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CDT THU JUL 25 2002

FORECAST CONCERNS CONT AROUND PRECIP CHANCES AND TEMPS.

SYNOPSIS...ONGING CONVECTION SPREADING ALONG OUTFLOW BOUNDARY AIDED
BY STRONG SWRLY LLJ.  STORMS REACHING SVR LIMITS SO DISCUSSION WL BE
BRIEF.  LATEST SFC ANALYSIS SHOWS AREA OF LO PRES CENTERED OVR CNTL
NEB/CNTL SD.  WARM FNT EXTENDED FM CNTRL NEB TO JUST N OF OMA.

FORECAST...CONSIDERING WMFNT POSITION...HAVE RAISED TEMPS SLIGHTLY
FOR TDY.  FNT WL SIT ACROSS NEB/KS BORDER TONIGHT.  GOOD LIFT
INDICATED ALONG FNT WITH AREA UNDER RIGHT REAR QUAD OF UPPER JET.
INSTABILITY HIGH SO WL GO WITH 30 POPS SRN ZONES AND TAPER TO 20
NWD.  WL CONT POPS INTO FRI & FRI NIGHT AS FNTL BOUNDARY MOVES NWD
AND FAST MOVING SHORTWAVE PASS THROUGH THE AREA.  OMEGA FIELDS LOOK
GOOD SO WL KEEP CHANCE POPS GOING.  FOR THE MOST PART...REMAINS AN
UNSETTLED PATTERN.

FEW MINOR TWEEKS TO EXTENDED.

.OMA...NONE.

GRIFFIS

In the hours before

Special weather statement, Jul 25, 12:14 AM CST, 1 hour 31 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1230 PM CDT WED JUL 24 2002

STORM SPOTTER ACTIVATION SHOULD NO LONGER BE NEEDED EARLY
THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA.

A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW.

THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD
PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

DDN
Special weather statement, Jul 25, 12:15 AM CST, 1 hour 30 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251000-

HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
115 AM CDT THU JUL 25 2002

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED EARLY THIS MORNING
OVER EASTERN NEBRASKA OR SOUTHWEST IOWA.

A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW.

THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD
PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

DDN

The radar

The Omaha radar (KOAX), 42 km away, was scanning. The volume nearest the first event began at 07:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cass

When
July 25, 1:45 AM CST
Where
Cass County, 3 mi E of Louisville
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
41.000, -96.100

A thunderstorm wind gust was estimated at around 60 mph by a law enforcement official.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309276.